Florida, 2012Damaging Winds in Florida, March 24, 2012
March 24, 2012 · NWS TBW · 2 events in 1 county or zone
A cold front moved southeast into the Nature Coast and West-Central Florida during the late afternoon and early evening of March 24th. A line of thunderstorms developed ahead of the front and produced damaging wind gusts over Levy County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved southeast into the Nature Coast and West-Central Florida during the late afternoon and early evening of March 24th. A line of thunderstorms developed ahead of the front and produced damaging wind gusts over Levy County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Mar 24, 12:25 PM EST, 5 hours 6 minutes earlier.
Area forecast discussion, Mar 24, 12:25 PM EST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
125 PM EDT SAT MAR 24 2012
.SHORT TERM (TONIGHT-MONDAY)...
LARGE U/L CUT-OFF LOW WILL FINALLY MOVE OFF THE MID ATLANTIC
COAST ON SUNDAY AND BE PICKED UP BY A NORTHERN STREAM SHORT WAVE
ON MONDAY. ASSOCIATED COLD FRONT CURRENTLY OVER THE PANHANDLE OF
FLORIDA WILL MOVE ACROSS THE FLORIDA PENINSULA TONIGHT AND EARLY
SUNDAY. BAND OF SHOWERS AND THUNDERSTORMS WILL PUSH SOUTHEAST
AHEAD OF THE COLD FRONT AND SPREAD OVER MUCH OF THE FORECAST AREA
TONIGHT. A FEW STORMS MAY BE STRONG WITH LOCALLY HEAVY RAIN OVER
THE NATURE COAST THIS EVENING. BAND OF PRECIPITATION WILL
GRADUALLY WEAKEN OVERNIGHT AS IT MOVES SOUTHEAST ACROSS THE AREA.
SURFACE HIGH PRESSURE WILL BUILD OVER WEST CENTRAL AND SOUTHWEST
FLORIDA BEHIND THE FRONT SUNDAY AND MONDAY WITH DRIER AIR
ADVECTING OVER THE AREA. TEMPERATURES WILL REMAIN A FEW DEGREES
ABOVE CLIMATIC NORMALS.
.LONG TERM (MONDAY NIGHT - FRIDAY)...MODELS HAVE CHANGED LITTLE
SINCE YESTERDAY. HIGH PRESSURE OVER THE MID-ATLANTIC COAST TUESDAY
AND TUESDAY NIGHT WILL BE KICKED OUT INTO THE ATLANTIC ON WEDNESDAY
AS A FAST MOVING STORM SYSTEM RACES EASTWARD ACROSS THE
U.S./CANADIAN BORDER. THE LOW-LEVEL RIDGE AXIS WILL SHIFT SOUTHWARD
INTO CENTRAL FLORIDA BY THURSDAY AND REMAIN THERE ON FRIDAY. THIS IS
USUALLY A DRY WEATHER PATTERN DURING LATE MARCH...BUT A BRIEF SURGE
OF MOISTURE COMING IN FROM THE EAST COULD RESULT IN A FEW WESTWARD
MOVING SHOWERS ON TUESDAY. WILL JUST USE SILENT 10 PERCENT RAIN
CHANCES FOR NOW BUT MAY NEED TO ADD SOME MENTION OF SHOWERS IN
FUTURE FORECASTS.
THE ATMOSPHERE DRIES OUT AGAIN SOME FOR WEDNESDAY AND REMAINS DRY
THROUGH FRIDAY.
TEMPERATURES WILL RUN 3 TO 5 DEGREES ABOVE NORMAL.
&&
.AVIATION...
VFR CONDITIONS ARE GENERALLY EXPECTED AT THE TERMINALS THROUGH THE
REMAINDER OF THE AFTERNOON AND EVENING. CAN/T RULE OUT AN ISOLATED
SHOWER/THUNDERSTORM DEVELOPING AT KLAL THIS AFTERNOON AS THE GULF
SEA BREEZE PUSHES INLAND...SO WILL KEEP A MENTION OF CB IN THE TAF
HERE. LATER TONIGHT BOUNDARY LAYER MOISTURE WILL INCREASE AS A COLD
FRONT PUSHES SOUTHWARD INTO NORTHERN/CENTRAL FLORIDA. AS THIS
OCCURS...THERE WILL BE A CHANCE OF SHOWER/THUNDERSTORM DEVELOPMENT
ACROSS THE CENTRAL AND NORTHERN TAF SITES AFTER 07Z SUNDAY...WHILE
ANY SHOWER/THUNDERSTORM DEVELOPMENT SHOULD HOLD OFF AT THE SOUTHERN
TAF SITES UNTIL 10-12Z SUNDAY. SHOWER/THUNDERSTORM ACTIVITY WILL END
FROM NORTH TO SOUTH SUNDAY MORNING AND EARLY SUNDAY AFTERNOON. THE
TIMING DETAILS AND PROBABILITY OF OCCURRENCE FOR ANY
SHOWER/THUNDERSTORM ACTIVITY REMAINS TOO UNCERTAIN TO INCLUDE
ANYTHING MORE THAN CB IN THE TAFS AT THIS TIME.
&&
.MARINE...
WINDS AND SEAS WILL INCREASE TONIGHT AS A COLD FRONT MOVES ACROSS
THE WATERS...HOWEVER WINDS ARE EXPECTED TO REMAIN 15 KNOTS OR LESS
WITH SEAS 4 FEET OR LESS. WINDS AND SEAS WILL GRADUALLY SUBSIDE
SUNDAY NIGHT AND MONDAY.
&&
.FIRE WEATHER...
MINIMUM RELATIVE HUMIDITY LEVELS WILL DROP TO NEAR 35 PERCENT OVER
THE INTERIOR SUNDAY AND MONDAY AFTERNOONS. RED FLAG CONDITIONS ARE
NOT EXPECTED AS WINDS SHOULD REMAIN LESS THAN 15 MPH EACH DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 69 80 62 81 / 50 10 0 0
FMY 67 84 63 85 / 30 30 0 0
GIF 64 84 59 83 / 50 20 0 0
SRQ 66 81 61 81 / 50 20 0 0
BKV 62 81 53 83 / 50 10 0 0
SPG 70 79 66 79 / 50 10 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...13/OGLESBY
LONG TERM/AVIATION...21/JELSEMA
Hazardous weather outlook, Mar 24, 4:38 AM EST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
538 AM EDT SAT MAR 24 2012
FLZ039-042-043-048>052-055>057-060>062-065-242145-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
538 AM EDT SAT MAR 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED TODAY WITH THE GREATEST CHANCE NORTH
OF TAMPA BAY. THE STORMS WILL CREATE GUSTY WINDS... BRIEF DOWNPOURS
AND FREQUENT LIGHTNING.
...WIND AND SEA IMPACT...
WINDS AND SEAS WILL INCREASE TODAY AS A COLD FRONT PUSHES THROUGH
THE GULF WATERS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED SUNDAY PRIMARILY SOUTH OF TAMPA BAY WITH
GUSTY WINDS...BRIEF DOWNPOURS AND DEADLY LIGHTNING.
...WIND AND SEA IMPACT...
THE WINDS AND SEAS WILL CONTINUE SUNDAY AS A COLD FRONT PUSHES
THROUGH THE GULF WATERS. CONDITIONS MAY APPROACH ADVISORY CRITERIA
IN THE NORTHERN OFFSHORE WATERS ON SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
PAXTON
Thunderstorm Wind, Levy
- When
- March 24, 5:31 PM EST
- Where
- Levy County, Hardeetown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 29.500, -82.870
Several oak trees and power lines were blown down near U.S. 19 and CR 320.
Thunderstorm Wind, Levy
- When
- March 24, 6:00 PM EST
- Where
- Levy County, 0.6 mi W of Double Sink
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.520, -82.810
Several trees down and a 99-year old house was moved a quarter inch off its foundation just north of the intersection of NW 130th Street and NW 20th Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Virginia, March 24 to 25, 20121 death · $38,000 · 2.75 in hail · 54 events
- Flash Flood and Hail in South Carolina, March 24, 2012$6,000 · 1.25 in hail · 33 events
- Hail and Damaging Winds in North Carolina, March 24, 20121.25 in hail · 16 events
- Hail and Damaging Wind in North Carolina, March 24, 20121 in hail · 13 events
- Hail and Damaging Winds in South Carolina, March 24, 2012$12,000 · 60 kt wind · 6 events
- Tornado and Damaging Winds in Florida, March 24, 2012$11,000 · EF0 · 4 events
- Hail and Damaging Winds in Georgia, March 24, 2012$4,000 · 1 in hail · 4 events
- Hail and Damaging Wind in South Carolina, March 24, 20121.25 in hail · 4 events
- Hail and Damaging Wind in North Carolina, March 24 to 25, 2012$8,000 · 1 in hail · 3 events
- Hail in West Virginia, March 24, 20121 in hail · 3 events
- Hail in South Carolina, March 24, 2012$1,000 · 1.25 in hail · 2 events
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, March 24, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 369094, 369095.